Hallucinations as a Rare Complication of Morphin Administration for Postoperative Analgesia


Authors: J. Málek 1;  V. Štukavec 2;  Z. Pelák 2
Authors‘ workplace: Klinika anesteziologie a resuscitace, UK, 3. lékařská fakulta a FNKV, Praha 2Klinika chirurgie, UK, 3. lékařská fakulta a FNKV, Praha 1
Published in: Anest. intenziv. Med., , 2004, č. 4, s. 195-196
Category:

Overview

A case of a 47 years old patient without complicating diseases with disturbing auditory hallucinations after 24 hoursmorphine treatment is described. Morphine was administered for postoperative analgesia after probatory laparotomy ina dose of 10mg SC every 4 hours. The hallucinations were associated with a weak external stimulation (noise from monitorsand air conditioning) and were presented as a harmonic music (Russian choirs). Sometimes, the patient had visualsensations after closing his eyes. Most probably, the cause was morphine, because after its withdrawal and substitutionwith tramadol hallucinations disappeared during 24 hours. Similar cases are described as a rare complication of morphinetherapy in geriatric terminally ill patients and are not completely understood.

Key words:
morphine – postoperative analgesia – hallucinations

Full text is not available online.
If interested in a scan of this journal, contact NTO ČLS JEP.

Labels
Anaesthesiology, Resuscitation and Inten Intensive Care Medicine
Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account